Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 185, NWS Dodge City, KS

July 4, 1995Morton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 1995, 7:13 PM CDT for Morton County, Kansas. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Jul 4, 1995, 7:13 PM CDT (00:13 UTC)
Expired
Jul 4, 1995, 8:00 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Morton County, KS

The radar

The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 050012 RRA
SVRDDC
KSC129-187-050100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT TUE JUL 4 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST KANSAS
 
   ...NORTHERN MORTON COUNTY...SOUTHWESTERN STANTON COUNTY
 
AT 710 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES
SOUTHWEST OF JOHNSON MOVING SOUTHEAST AT 40 MPH. THE STORM WILL REACH
SAUNDERS BY 720 PM AND BE NORTH OF RICHFIELD BY 750 PM. HAIL UP TO 3/4
INCH IN DIAMETER...GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.
 
PARKIN
,

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:00 AM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Jul 4, 11:00 AM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1100 AM CDT TUE JUL 4 1995

SBSDNC SHLD PREVAIL THIS AFTN WITH THE BIGGEST QUESTION BEING THE
MAX TEMP.  DOWNSLOPE WILL COUNTER THE WET AND GREEN CONDITIONS BUT
WITH FULL JULY SUN...SHOULD STILL EASILY MAX FCST MAX GIVEN MORNING
UA.  WL HAVE TO BRING WIND UP WITH MIXING OF LWR LVL TROP WIND.

HUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:13 PM CDTSevere Thunderstorm WarningDDCStanton24 min
Jul 4, 7:50 PM CDTSevere Thunderstorm WarningDDCMorton36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.